Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 11, 2009, 9:36 PM CDT for 5 counties in Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 9:36 PM CDT (02:36 UTC)
- Expired
- Jun 11, 2009, 10:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 35 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 9:42 PM CDT | TSTM WND DMG | San Marcos, TX | SAN MARCOS POLICE DEPARTMENT REPORTED POWER LINE DOWN IN THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.6 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2779 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 120236
SVREWX
TXC055-091-187-209-453-120330-
/O.NEW.KEWX.SV.W.0113.090612T0236Z-090612T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
936 PM CDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CALDWELL COUNTY...
EAST CENTRAL COMAL COUNTY...
EXTREME NORTH CENTRAL GUADALUPE COUNTY...
HAYS COUNTY...
SOUTH CENTRAL TRAVIS COUNTY...
* UNTIL 1030 PM CDT.
* AT 936 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DRIFTWOOD...OR 7 MILES NORTHEAST OF WIMBERLEY...AND MOVING
SOUTHEAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUDA...KYLE...MUSTANG
RIDGE...NIEDERWALD...SAN MARCOS AND UHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3007 9769 2989 9767 2981 9798 2986 9818
3010 9819 3023 9799
TIME...MOT...LOC 0236Z 322DEG 30KT 3008 9804
$$2 follow-up statements
000
WWUS54 KEWX 120245
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
945 PM CDT THU JUN 11 2009
TXC055-091-187-209-453-120330-
/O.CON.KEWX.SV.W.0113.000000T0000Z-090612T0330Z/
TRAVIS TX-HAYS TX-CALDWELL TX-COMAL TX-GUADALUPE TX-
945 PM CDT THU JUN 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EXTREME NORTH CENTRAL GUADALUPE...EAST CENTRAL COMAL...
NORTHWESTERN CALDWELL...HAYS AND SOUTH CENTRAL TRAVIS COUNTIES...
AT 944 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAYS CITY...
OR 10 MILES SOUTHEAST OF DRIPPING SPRINGS...MOVING SOUTHEAST AT 30
MPH.
THE STRONGEST PART OF THIS STORM WILL MOVE FROM THE DRIFTWOOD AREA
TOWARD THE KYLE AND BUDA AREAS THROUGH 1020 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3007 9769 2989 9767 2981 9798 2986 9818
3010 9819 3023 9799
TIME...MOT...LOC 0245Z 307DEG 25KT 3009 9797
$$000
WWUS54 KEWX 120319
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1019 PM CDT THU JUN 11 2009
TXC055-091-187-209-453-120330-
/O.CON.KEWX.SV.W.0113.000000T0000Z-090612T0330Z/
TRAVIS TX-HAYS TX-CALDWELL TX-COMAL TX-GUADALUPE TX-
1019 PM CDT THU JUN 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EXTREME NORTH CENTRAL GUADALUPE...EAST CENTRAL COMAL...
NORTHWESTERN CALDWELL...HAYS AND SOUTH CENTRAL TRAVIS COUNTIES...
AT 1017 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR MAXWELL...OR NEAR LOCKHART...MOVING EAST
AT 30 MPH. THIS CLUSTER OF THUNDERSTORMS CONTINUES TO SLOWLY
WEAKEN...AND THE SEVERE THUNDERSTORM WARNING IS EXPECTED TO EXPIRE
AT 1030 PM.
SOME LOCATIONS IN THE WARNING AREA INCLUDE MENDOZA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3007 9769 2989 9767 2981 9798 2986 9818
3010 9819 3023 9799
TIME...MOT...LOC 0318Z 283DEG 25KT 2987 9774
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:32 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 11, 6:32 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 632 PM CDT THU JUN 11 2009 .DISCUSSION... SEE AVIATION SECTIONS. && .AVIATION... THUNDERSTORMS MAY IMPACT THE KAUS TERMINAL BETWEEN 01-03Z THIS EVENING...OTHERWISE VFR CONDITIONS WILL PREVAIL ALONG THE I-35 CORRIDOR UNTIL BETWEEN 07-09Z WHEN MVFR CIGS WILL DEVELOP. VFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD AT KDRT. A LIGHT TO MODERATE SSE LOW LEVEL FLOW WILL CONTINUE. && .PREV DISCUSSION... /ISSUED 518 PM CDT THU JUN 11 2009/ UPDATE... UPDATED TO INCREASE POPS/QPF ACROSS OUR NE COUNTIES AND ADD A MENTION OF LOCALLY HEAVY RAINFALL. DISCUSSION... SEVERE THUNDERSTORM CLUSTER NORTH OF SAN SABA COUNTY IS PRODUCING VERY HEAVY RAINFALL AND LARGE HAIL WHILE MOVING SOUTH TOWARD LLANO...BURNET AND WILLIAMSON COUNTIES. INTERESTS ALONG AND NORTH OF STATE HIGHWAY 29 WILL LIKELY BE IMPACTED BY THESE STORMS BETWEEN 630-830 PM. PREV DISCUSSION... /ISSUED 253 PM CDT THU JUN 11 2009/ DISCUSSION... TORNADO WATCH #378 HAS BEEN ISSUED FOR LLANO...BURNET...WILLIAMSON AND TRAVIS COUNTIES UNTIL 10 PM CDT TONIGHT. A CLUSTER OF TSTMS HAS DEVELOPED BETWEEN BROWNWOOD AND ABILENE IN AN AREA WERE AN OUTFLOW BOUNDARY HAS INTERSECTED THE DRY-LINE. IF THESE STORMS BECOME SEVERE AND BECOME RIGHT-MOVERS...THEN THERE IS A CHANCE SOME OF THESE STORMS WILL MOVE INTO OUR COUNTIES THAT ARE UNDER THE TORNADO WATCH. CONVECTION SHOULD WANE AND BE EAST OF OUR CWFA BY MIDNIGHT. THE SUB-TROPICAL RIDGE OVER DEEP SOUTH TEXAS WILL BUILD NORTHWARD AND WILL BE CENTERED OVER SOUTH CENTRAL TEXAS BY SATURDAY. THE UPPER LEVEL RIDGE WILL REMAIN ENTRENCHED ACROSS SOUTH CENTRAL TEXAS THROUGH THE MIDDLE OF NEXT WEEK. THE RIDGE ALOFT WILL RESULT IN HOT AND DRY WEATHER WITH 100 DEGREE TEMPERATURES IN THE AFTERNOONS. THE HEAT INDEX WILL ALSO APPROACH 105 IN THE AFTERNOON AND EARLY EVENING. IF YOU ARE PLANNING TO BE OUTDOORS OVER THE WEEKEND...TRY TO AVOID BEING OUT DURING THE HOTTEST TIME OF THE DAY. IF YOU MUST BE OUTDOORS...REMEMBER TO WEAR LIGHT-COLORED AND LIGHT WEIGHT CLOTHING AND DRINK MORE WATER THAN YOU THINK YOU NEED TO STAY HYDRATED. CLIMATE... RECORD HIGHS FOR JUNE...11...12...13...14 AUSTIN/CAMP MABRY......101..103..101..108 AUSTIN/BERGSTROM........98..101..102..109 DEL RIO................108..106..105..108 SAN ANTONIO............104..105..101..105 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 99 77 100 79 / 30 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 77 99 75 100 77 / 20 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 75 100 74 101 75 / 10 0 0 0 0 BURNET MUNI AIRPORT 76 98 76 100 77 / 50 - - - 0 DEL RIO INTL AIRPORT 78 102 78 103 79 / - 0 0 0 0 GEORGETOWN MUNI AIRPORT 77 98 76 99 77 / 50 - - - - HONDO MUNI AIRPORT 76 100 75 100 77 / - 0 0 0 0 SAN MARCOS MUNI AIRPORT 77 98 76 100 77 / 10 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 77 98 77 99 77 / 20 - - - - SAN ANTONIO INTL AIRPORT 78 100 78 100 78 / 10 0 0 0 0 STINSON MUNI AIRPORT 77 100 76 100 78 / 10 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/18/JB/22
Hazardous weather outlook, Jun 11, 2:41 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 241 PM CDT THU JUN 11 2009 TXZ183>191-193-194-202>209-217>225-228-121130- VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-HAYS- BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- 241 PM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HEAT INDICIES WILL BE NEAR OR ABOVE 105 DEGREES FROM 3 PM THIS AFTERNOON UNTIL 7 PM THIS EVENING ACROSS A LARGE PART OF SOUTH CENTRAL TEXAS. HEAT INDICIES WILL RANGE FROM 105 TO 108 DEGREES GENERALLY ALONG AND SOUTH OF A DEL RIO TO SAN ANTONIO TO GIDDINGS LINE. HEAT INDICIES WILL RANGE FROM 108 TO 113 ALONG AND SOUTH OF AN EAGLE PASS TO LA PRYOR TO DILLEY LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ171>173-192-121130- LLANO-BURNET-WILLIAMSON-TRAVIS- 241 PM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS BURNET...LLANO...TRAVIS AND WILLIAMSON COUNTIES. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 11, 9:06 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
906 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 2 SW BRUSHY CREEK 30.49N 97.76W
06/11/2009 M1.25 INCH WILLIAMSON TX COCORAHS
&&
EVENT NUMBER 00673
JPBLocal storm report, Jun 11, 9:08 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
908 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 3 E PFLUGERVILLE 30.44N 97.57W
06/11/2009 E0.88 INCH TRAVIS TX PUBLIC
&&
EVENT NUMBER 00674
CALocal storm report, Jun 11, 9:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL PFLUGERVILLE 30.44N 97.62W
06/11/2009 M1.75 INCH TRAVIS TX TRAINED SPOTTER
&&
EVENT NUMBER 00675
JPBLocal storm report, Jun 11, 9:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
925 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL PFLUGERVILLE 30.44N 97.62W
06/11/2009 M1.75 INCH TRAVIS TX TRAINED SPOTTER
&&
CORRECTED EVENT TIME
EVENT NUMBER 00675
JPBLocal storm report, Jun 11, 9:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 1 NNE WEST LAKE HILLS 30.30N 97.81W
06/11/2009 M1.75 INCH TRAVIS TX FIRE DEPT/RESCUE
45 TO 60 MPH WINDS...WALL CLOUD...POSSIBLE FUNNEL CLOUD
&&
EVENT NUMBER 00676
JPBSpecial weather statement, Jun 11, 9:30 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 930 PM CDT THU JUN 11 2009 TXZ190-191-120330- BLANCO-HAYS- 930 PM CDT THU JUN 11 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BLANCO AND HAYS COUNTIES... AT 930 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR JOHNSON CITY...OR 9 MILES NORTH OF BLANCO...MOVING SOUTHEAST AT 10 MPH. PEOPLE IN SOUTHERN BLANCO AND WESTERN HAYS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...JOHNSON CITY...BLANCO AND PAYTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL IS EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:25 PM CDT | Tornado Warning | EWX | Burnet | 35 min |
| Jun 11, 7:39 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 66 min |
| Jun 11, 7:43 PM CDT | Tornado Warning | EWX | Burnet, Travis, Williamson | 47 min |
| Jun 11, 7:51 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 39 min |
| Jun 11, 8:08 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Hays, Travis, Williamson | 67 min |
| Jun 11, 8:09 PM CDT | Flash Flood Warning | EWX | Burnet, Llano, Williamson | 111 min |
| Jun 11, 8:27 PM CDT | Tornado Warning | EWX | Travis, Williamson | 33 min |
| Jun 11, 9:03 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 11, 9:08 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 67 min |
| Jun 11, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 51 min |
| Jun 11, 11:03 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.